MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during lesion dilation, the 3mm 30cm saber percutaneous transluminal angioplasty (pta) balloon was found to be leaking and all the contrast agent had already escaped.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during lesion dilation, the 3mm 30cm saber percutaneous transluminal angioplasty (pta) balloon was found to be leaking and all the contrast agent had already escaped.The procedure was completed by switching to a new balloon, specifically a saber device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).No difficulty was encountered when removing the product from the hoop, the protective balloon cover, or any sterile packaging components.No kinks or damage were noted prior to insertion.The device was prepped per the ifu and maintained negative pressure during preparation.The intended procedure was treatment of a lesion in the lower extremity artery with atherosclerosis.The lesion was not calcified, the vessel had no tortuosity, and the percentage of stenosis was 75%.The device was not used for a chronic total occlusion (cto).No resistance or friction occurred when inserting the balloon through the rotating hemostatic valve or the guide catheter, and no difficulty was encountered advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not in an acute bend and did not kink during use.A 1:1 contrast-to-saline ratio was used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, during lesion dilation, the 3mm 30cm saber percutaneous transluminal angioplasty (pta) balloon was found to be leaking and all the contrast agent had already escaped.The procedure was completed by switching to a new balloon, specifically a saber device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).No difficulty was encountered when removing the product from the hoop, the protective balloon cover, or any sterile packaging components.No kinks or damage were noted prior to insertion.The device was prepped per the ifu and maintained negative pressure during preparation.The intended procedure was treatment of a lesion in the lower extremity artery with atherosclerosis.The lesion was not calcified, the vessel had no tortuosity, and the percentage of stenosis was 75%.The device was not used for a chronic total occlusion (cto).No resistance or friction occurred when inserting the balloon through the rotating hemostatic valve or the guide catheter, and no difficulty was encountered advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not in an acute bend and did not kink during use.A 1:1 contrast-to-saline ratio was used.The device was returned for analysis.A non-sterile ¿saber 3mm30cm 150¿ was received for analysis, packaged coiled inside a clear plastic bag.The device was unpacked for evaluation.A thorough visual inspection revealed no general damage or anomalies.The balloon was returned in a non-inflated state, and no other notable issues were observed at this stage.A functional test was conducted using one inflator/deflator device connected to the inflation port.During the balloon inflation test, positive pressure was applied with the goal of reaching the rated burst pressure.However, the balloon failed to maintain inflation pressure due to a leak.Further inspection using a vision system identified a rupture on the balloon surface at the location where water was leaking.Secondary scratch marks were observed near the rupture¿s border.This type of damage is typically associated with contact between the balloon material and a sharp object or other form of mechanical impact.It is highly likely that the same factors causing the observed scratch marks also contributed to the rupture.The evidence suggests the material near the damaged area was compromised by an external sharp object.The reported "balloon leakage during positive pressure" was observed during analysis of the returned device.The definitive cause of the observed damage could not be determined.Examination of the device revealed a rupture on the balloon surface with adjacent linear abrasions, findings consistent with external mechanical compromise.These findings suggest the balloon material was likely subjected to contact with a sharp or abrasive object, resulting in structural loss of inflation integrity.The vessel was noted to have 75% stenosis with tortuosity which were likely contributing factors to the damages seen during functional analysis.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the available information and product analysis do not indicate that the reported event was related to device design or manufacturing.Therefore, no corrective or preventive actions are warranted at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22397114
Report Number3007635982-2025-00150
Device Sequence Number11997182
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public(01)20705032069134(17)261231(10)82303111
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48003030X
Device Lot Number82303111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age65 YR
Patient SexMale
Patient Weight75 KG